MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP
Model Number BMX9690MBER125-A
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the middle cerebral artery (mca) using a benchmark bmx96 access system (benchmark max) and a non-penumbra catheter.During the procedure, while advancing the benchmark max through the aortic arch, the physician kinked that mid-shaft of the benchmark max.Subsequently, the physician was unable to advance a catheter through the benchmark.Therefore, the benchmark max was removed.The procedure was completed using a new benchmark and the same catheter.There was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK BMX96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11404690
Report Number3005168196-2021-00388
Device Sequence Number20023633
Product Code DQY
UDI-Device Identifier00815948022676
UDI-Public00815948022676
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Model NumberBMX9690MBER125-A
Device Catalogue NumberBMX9690MBER125
Device Lot NumberF102453
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005